Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 16, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 9, 2015, 8:26 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2015, 8:26 PM EDT (00:26 UTC)
- Expired
- Apr 9, 2015, 9:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 3 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
771
WUUS52 KRAH 100026
SVRRAH
NCC101-183-100115-
/O.NEW.KRAH.SV.W.0016.150410T0026Z-150410T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
826 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 915 PM EDT
* AT 825 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
RALEIGH TO 6 MILES SOUTHWEST OF CLAYTON TO NEAR ANGIER...AND MOVING
EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...SMITHFIELD...GARNER...FUQUAY-VARINA...CLAYTON...
KNIGHTDALE...MICRO...SELMA...WENDELL...FOUR OAKS...PINE LEVEL...
FLOWERS...LAKE BENSON...EMIT...LAKE WHEELER AND COATS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3575 7825 3559 7814 3537 7839 3557 7878
3572 7871 3583 7867
TIME...MOT...LOC 0025Z 278DEG 19KT 3578 7858 3559 7855 3554 7870
$$
772 follow-up statements
549
WWUS52 KRAH 100046
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
846 PM EDT THU APR 9 2015
NCC101-183-100115-
/O.CON.KRAH.SV.W.0016.000000T0000Z-150410T0115Z/
JOHNSTON NC-WAKE NC-
846 PM EDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR CENTRAL JOHNSTON AND SOUTHEASTERN WAKE COUNTIES...
AT 846 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED OVER CLAYTON...OR 9 MILES NORTH OF SMITHFIELD...MOVING EAST
AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...GARNER...CLAYTON...MICRO...SELMA...FOUR OAKS...PINE
LEVEL...FLOWERS...EMIT...COATS CROSSROADS AND LAKE BENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3575 7825 3559 7814 3537 7839 3553 7863
3569 7863 3578 7848
TIME...MOT...LOC 0046Z 270DEG 17KT 3564 7841
$$
77611
WWUS52 KRAH 100110
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
910 PM EDT THU APR 9 2015
NCC101-183-100119-
/O.EXP.KRAH.SV.W.0016.000000T0000Z-150410T0115Z/
JOHNSTON NC-WAKE NC-
910 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JOHNSTON AND
SOUTHEASTERN WAKE COUNTIES WILL EXPIRE AT 915 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3575 7825 3559 7814 3537 7839 3553 7863
3569 7863 3578 7848
TIME...MOT...LOC 0105Z 278DEG 19KT 3564 7841
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:12 PM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Apr 9, 4:12 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 412 PM EDT THU APR 9 2015 .SYNOPSIS...A WARM FRONT WILL RETREAT INTO NORTHERN NC THROUGH THIS EVENING...AND MAY BRIEFLY STALL NEAR THE VA BORDER TONIGHT...BEFORE A GROWING WARM SECTOR EXPANDS ACROSS THE ENTIRE MIDDLE ATLANTIC REGION ON FRI. A LEE SURFACE TROUGH WILL DEVELOP EAST OF THE APPALACHIANS BY EARLY AFTERNOON FRI...AHEAD OF A COLD FRONT THAT WILL CROSS CENTRAL NC LATER FRI AND FRI NIGHT. HIGH PRESSURE WILL FOLLOW FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 355 PM THURSDAY... AMIDST OTHERWISE SHORTWAVE RIDGING ALOFT OVER THE SE STATES...A LOW AMPLITUDE DISTURBANCE OVER THE NC SANDHILLS WILL DRIFT ESE ACROSS CENTRAL AND EASTERN NC THROUGH THIS EVENING. MEANWHILE UPSTREAM...A MORE SIGNIFICANT SHORTWAVE TROUGH EXTENDING FROM NE IL TO ARKANSAS WILL MOVE NE INTO THE GREAT LAKES AND OH VALLEY THROUGH THIS EVENING...THE TAIL END OF WHICH WILL CROSS VA/NC TONIGHT. AT THE SURFACE...A RETREATING WARM FRONT WAS ANALYZED FROM THE NORTHERN NC MOUNTAINS ESE TO THE SOUTHERN AND CENTRAL COASTAL PLAIN. THIS BOUNDARY WILL RETREAT SLOWLY NORTH ACROSS CENTRAL AND NORTHERN NC THROUGH THIS EVENING...THOUGH IT MAY STALL NEAR THE VA BORDER SHORTLY AFTER DARK. THE FRONT...AND STRATUS BOUNDARY DISPLACED 25-50 MILES FARTHER NORTH INTO THE COOLER/MORE STABLE AIR AT THE SFC...HAVE SERVED AS THE TWO PRIMARY FOCI FOR SHOWERS AND STORMS THUS FAR AS DIABATIC HEATING/DESTABILIZATION/REMOVAL OF CINH HAS INCREASED THIS AFTERNOON. THE GREATEST CONCENTRATION OF SHOWERS AND STORMS SHOULD CONSEQUENTLY EXPAND ACROSS THE SOUTHERN AND WESTERN PIEDMONT... SANDHILLS...AND SOUTHERN-CENTRAL COASTAL PLAIN THIS AFTERNOON. SOUTHWESTERLY MEAN FLOW IN THE LOWEST 10-15 K FT SHOULD THEN ADVECT THIS ACTIVITY NE OR CAUSE NEW ELEVATED CONVECTION ALTOGETHER TO DEVELOP TO THE NORTHEAST OF THE RETREATING FRONT...INTO THE NORTHERN AND NE PIEDMONT AND NORTHERN COASTAL PLAIN...THIS EVENING. ONLY MARGINAL MID-LEVEL FLOW ON THE ORDER OF 25-30 KTS SHOULD PROVE INSUFFICIENT FOR ANY SIGNIFICANT STORM ORGANIZATION/SEVERE THREAT...THOUGH STORMS THAT FORM ALONG THE BOUNDARY/ZONE OF ENHANCED LOW LEVEL SHEAR MAY EXHIBIT TRANSIENT LOW-MID LEVEL ROTATION THAT MAY FOCUS RFD-TYPE STRONG WIND GUSTS AND/OR LARGE HAIL. PULSE HAIL/DOWNBURST WIND AND LOCALLY HEAVY RAIN WILL OTHERWISE PROVE THE PRIMARY THREATS...WITH THE RELATIVE LOWEST THREAT OVER THE NE PIEDMONT AND NORTHERN COASTAL PLAIN...WHERE DIURNAL TIMING/ DESTABILIZATION WILL BE MINIMIZED. AN OVERALL DIMINISHING TREND IN COVERAGE SHOULD OCCUR BY MID-LATE EVENING...ONCE THIS BATCH OF SHOWERS AND STORMS MOVES NORTHEAST OF THE AREA. HOWEVER...THE TAIL END OF THE AFOREMENTIONED PASSING SHORTWAVE TROUGH MAY CAUSE A FEW SHOWERS OR STORM TO CONTINUE TO PERCOLATE INVOF THE SLOWLY RETREATING WARM FRONT OVER THE NORTHERN PIEDMONT OVERNIGHT...WITH LOWS MOSTLY IN THE 60S...EXCEPT FOR SOME 50S POSSIBLE IN THE LINGERING WEDGE OVER FAR NE SECTIONS OF THE CWFA THIS EVENING. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 405 PM THURSDAY... BENEATH MODEST HEIGHT FALLS ALOFT ATTENDING A PARENT SHORTWAVE TROUGH FORECAST TO CROSS THE GREAT LAKES...A GROWING WARM SECTOR - ONE CHARACTERIZED BY AFTERNOON HIGHS IN THE 80S OVER CENTRAL NC- WILL EXPAND ACROSS THE MIDDLE ATLANTIC STATES ON FRI...WHERE A BREEZY SSW WIND WILL STRENGTHEN AND GUST BETWEEN 25-30 MPH ONCE A PRONOUNCED INVERSION BREAKS AROUND MIDDAY. THE DAY SHOULD START MOSTLY DRY...HOWEVER...EXCEPT FOR A RISK OF A SHOWER NEAR THE VA BORDER...IN CLOSEST PROXIMITY TO THE SLOWLY RETREATING FRONTAL ZONE...IN THE MORNING. OTHERWISE...A PRE-FRONTAL TROUGH OVER WESTERN NC WILL SHARPEN...AND THIS FEATURE AND/OR REMNANT OUTFLOW FROM AN UPSTREAM OVERNIGHT MCS MAY TRIGGER A BAND OF SCATTERED SHOWERS AND STORMS OVER THE WESTERN PIEDMONT BY EARLY-MID AFTERNOON. HOWEVER...THE BETTER PRECIPITATION CHANCES WILL FOLLOW LATE IN THE AFTERNOON AND THROUGH THE EVENING HOURS...AS A MORE SUBSTANTIAL AND SOLID LINE OF SHOWERS AND STORMS MARCHES EAST ALONG AN ADVANCING COLD FRONT BETWEEN 22Z FRI-06Z SAT. SOUTHWESTERLY MID LEVEL FLOW WILL STRENGTHEN WITH TIME INTO THE 35-50 KT RANGE BY 00Z; AND WITH GENERALLY UNIDIRECTIONAL SHEAR...STORM ORGANIZATION AND AN ATTENDANT THREAT OF SEVERE WEATHER IS EXPECTED. GIVEN THE UNIDIRECTIONAL FLOW AND LINEAR FORCING/PRIMARILY LINEAR CONVECTIVE MODE...DAMAGING STRAIGHT LINE WINDS WILL POSE THE PRIMARY HAZARD. THE FRONT...AND PARTICULARLY A BAND OF 850-700 MB MOISTURE AND ASSOCIATED LINGERING CLOUDS AND CHANCE OF SHOWERS...WILL BE SLOW TO CLEAR THE COASTAL PLAIN OVERNIGHT...WITH CAA-DRIVEN LOWS MOSTLY IN THE 50S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 305 AM THURSDAY... THE SYNOPTIC FRONT DEPARTING THE AREA EARLY SATURDAY MORNING WILL BE FOLLOWED BY A 1028MB HIGH BUILDING ACROSS THE LOWER MIDWEST...WHICH WILL EVENTUALLY SETTLE ACROSS VIRGINIA SATURDAY NIGHT. THE DRIER AND MORE STABLE AIRMASS...CHARACTERIZED BY 1000-850MB THICKNESSES A FEW DEGREES BELOW NORMAL IN THE 1340-1350M RANGE WILL LEAD TO A TRANQUIL WEEKEND AND HIGHS NEAR NORMAL IN THE LOWER 70S. THE MAIN QUESTION IN THE FORECAST IS HOW COLD SUNDAY MORNING LOWS WILL BE. WITH THE HIGH JUST TO OUR NORTH...NEARLY OPTIMAL RADIATIONAL COOLING CONDITIONS SUPPORT LOWS IN THE LOWER 40S ACROSS THE NORTH...IF NOT A FEW AREAS OF UPPER 30S. IT DOESNT APPEAR CONDITIONS WILL BE COLD ENOUGH FOR A FROST...BUT GUIDANCE IS TRENDING TOWARD THESE VALUES. ONCE THE HIGH MOVES OFFSHORE ON SUNDAY...LOWS SUNDAY NIGHT WILL BE A LITTLE MILDER IN THE MID 40S TO NEAR 50. FOR NEXT WEEK...A SHORTWAVE CROSSING NORTHERN PLAINS AND GREAT LAKES WILL LAY A COLD FRONT ACROSS THE OH VALLEY AND MID-ATLANTIC STATES MONDAY/MONDAY NIGHT...WHICH THEN SURGES SOUTH INTO NC ON TUESDAY AS HIGH PRESSURE...SUPPORTED BY STRONGLY CONFLUENT FLOW OVER THE NORTHEAST...BUILDS TO OUR NORTH. FORECAST UNCERTAINTY GROWS RAPIDLY PAST MIDWEEK AS MODELS SHOW AN ANOMALOUSLY DEEP UPPER TROUGH THAT REACHES THE GULF OF MEXICO BARRELING ACROSS THE DEEP SOUTH. WE SHOULD SEE A CHANCE OF SHOWERS LATE MONDAY INTO TUESDAY AS THE FRONT MOVES INTO THE REGION. INSTABILITY LOOKS LIMITED DURING THE FIRST HALF OF THE WEEK...WITH A BETTER CHANCE OF SEVER WEATHER LATE IN THE WEEK WITH THE AFOREMENTIONED UPPER TROUGH. TEMPS SHOULD BE WITHIN A FEW DEGREES OF NORMAL EACH DAY...COOLEST MIDDLE OF THE WEEK BEHIND THE FRONT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 300 PM THURSDAY... A WARM FRONT...AND PRECEDING IFR-MVFR STRATUS...WILL CONTINUE TO LIFT NORTH ACROSS CENTRAL NC THIS AFTERNOON AND EVENING. LOW CLOUDS WILL CONSEQUENTLY CONTINUE TO LIFT AND SCATTER...SLOWEST AT RWI. THE AIR MASS WILL WARM AND DESTABILIZE AS THE LOW CLOUDS ERODE... HOWEVER...AND RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE SOUTHWEST OF CENTRAL NC TAF SITES DURING THE NEXT COUPLE OF HOURS...BEFORE THEY THEN SPREAD NORTHEASTWARD AND AFFECT THE TAF SITES MAINLY BETWEEN 21-02Z... LATEST AT RWI. CONFIDENCE REGARDING LOW CLOUD DEVELOPMENT AGAIN TONIGHT IS ONLY MEDIUM...WITH THE RELATIVE BEST CHANCE AT RWI...WHERE SOME LINGERING COOLER AND STABLE AIR NEAR THE SURFACE WILL FAVOR THE REDEVELOPMENT OF LOW CLOUDS. SOME LOW STRATUS WILL ALSO BE POSSIBLE AT FAY AND RDU...ON THE WESTERN FRINGE OF WHERE NWP GUIDANCE SUGGESTS STRATUS FOCUSED OVER THE EASTERN CAROLINAS MAY ALSO DEVELOP. A STEADY SOUTHERLY BREEZE OVERNIGHT...WITH OCCASIONAL GUSTS TO AROUND 20 KTS...WILL STRENGTHEN INTO THE LOW-MID TEENS KTS WITH GUSTS AROUND 25 KTS BY MIDDAY-EARLY AFTERNOON FRI. THE APPROACH OF A PRE-FRONTAL TROUGH AND/OR REMNANT OUTFLOW FROM UPSTREAM CONVECTION COULD TRIGGER A BAND OF SCATTERED SHOWERS AND STORMS MAINLY FROM RDU WESTWARD BETWEEN 16-21Z FRI...FOLLOWED BY A MORE SOLID LINE OF SHOWERS AND STORMS...SOME WITH STRONG TO SEVERE WIND GUSTS...ALONG AN ADVANCING COLD FRONT BETWEEN 21Z FRI-06Z SAT...LATEST AT RWI AND FAY. OUTLOOK: A CHANCE OF MORNING STRATUS AND FOG MON MORNING...FOLLOWED BY SHOWERS/STORMS AND ASSOCIATED SUB-VFR CONDITIONS IN ASSOCIATION WITH A SLOWLY PASSING COLD FRONT MON-TUE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RAH NEAR TERM...RAH SHORT TERM...RAH LONG TERM...22 AVIATION...RAH
Hazardous weather outlook, Apr 9, 4:42 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 442 PM EDT THU APR 9 2015 NCZ021>025-038>043-073>078-083>086-088-089-102045- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 442 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING. SOME MAY BECOME STRONG TO SEVERE WITH DOWNBURST WINDS AND LARGE HAIL. LOCALL HEAVY RAIN AND MINOR FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO OCCUR ALONG AND AHEAD OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON AND FRIDAY NIGHT. DAMAGING WIND GUSTS...AND LOCALLY HEAVY DOWNPOURS AND THREAT OF FLOODING...WILL POSE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ007>011-026>028-102045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- 442 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO OCCUR ALONG AND AHEAD OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON AND FRIDAY NIGHT. DAMAGING WIND GUSTS...AND LOCALLY HEAVY DOWNPOURS AND THREAT OF FLOODING...WILL POSE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. RAH
In the hours before
Local storm report, Apr 9, 7:55 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 1 E APEX 35.73N 78.82W
04/09/2015 M0.50 INCH WAKE NC NWS EMPLOYEE
LASTED A GOOD 5 MINUTES.
&&
EVENT NUMBER RAH1500606
WSSLocal storm report, Apr 9, 8:02 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
802 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 2 SW HOLLY SPRINGS 35.63N 78.86W
04/09/2015 E0.75 INCH WAKE NC TRAINED SPOTTER
DIME SIZE HAIL
&&
EVENT NUMBER RAH1500608
KRDLocal storm report, Apr 9, 8:06 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 6 WSW CEDAR CREEK 34.93N 78.85W
04/09/2015 M1.00 INCH CUMBERLAND NC LAW ENFORCEMENT
&&
EVENT NUMBER RAH1500609
KRDSpecial weather statement, Apr 9, 8:07 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
807 PM EDT THU APR 9 2015
NCZ075>077-100045-
MOORE NC-LEE NC-HARNETT NC-
807 PM EDT THU APR 9 2015
...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHEASTERN MOORE...LEE AND WEST CENTRAL HARNETT COUNTIES UNTIL 845
PM EDT...
AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
CARTHAGE TO 7 MILES EAST OF SOUTHERN PINES...AND MOVING NORTHEAST AT
30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SANFORD...CARTHAGE...WHISPERING PINES...BROADWAY...VASS...CAMERON...
GUM SPRINGS...LEMON SPRINGS...PINEVIEW...TRAMWAY...OLIVIA AND
CUMNOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3543 7950 3558 7913 3536 7892 3520 7922
3521 7923 3521 7925 3520 7925 3520 7928
3518 7930
TIME...MOT...LOC 0006Z 241DEG 28KT 3539 7942 3521 7928
77Special weather statement, Apr 9, 8:21 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
821 PM EDT THU APR 9 2015
NCZ041-042-100115-
WAKE NC-JOHNSTON NC-
821 PM EDT THU APR 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN
WAKE AND CENTRAL JOHNSTON COUNTIES UNTIL 915 PM EDT...
AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GARNER
TO 7 MILES WEST OF CLAYTON TO NEAR ANGIER...AND MOVING EAST AT 20
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...SMITHFIELD...GARNER...FUQUAY-VARINA...CLAYTON...
HOLLY SPRINGS...KNIGHTDALE...MICRO...SELMA...WENDELL...PINE LEVEL...
FLOWERS...LAKE BENSON...EMIT...LAKE WHEELER AND COATS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3579 7825 3577 7825 3576 7823 3559 7814
3543 7832 3559 7883 3569 7884 3583 7868
TIME...MOT...LOC 0021Z 274DEG 19KT 3576 7860 3561 7858 3554 7873
77Local storm report, Apr 9, 8:22 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 4 W PFAFFTOWN 36.16N 80.37W
04/09/2015 M1.00 INCH FORSYTH NC CO-OP OBSERVER
&&
EVENT NUMBER RAH1500610
KRDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:07 PM EDT | Special Weather Statement | RAH | Lee | 38 min |
| Apr 9, 8:21 PM EDT | Special Weather Statement | RAH | Johnston, Wake | 54 min |
| Apr 9, 8:31 PM EDT | Special Weather Statement | RAH | Harnett | 44 min |
| Apr 9, 9:08 PM EDT | Special Weather Statement | RAH | Harnett | 52 min |
| Apr 9, 9:09 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 66 min |
| Apr 9, 9:21 PM EDT | Special Weather Statement | RAH | Johnston, Wilson | 69 min |
| Apr 9, 9:26 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 34 min |
| Apr 9, 9:43 PM EDT | Areal Flood Advisory | RAH | Johnston | 3 hr |
| Apr 9, 10:09 PM EDT | Special Weather Statement | RAH | Durham, Wake | 66 min |
| Apr 9, 10:32 PM EDT | Special Weather Statement | RAH | Wayne | 58 min |
| Apr 9, 10:52 PM EDT | Special Weather Statement | RAH | Wilson | 38 min |
| Apr 9, 11:23 PM EDT | Special Weather Statement | RAH | Wake | 52 min |
| Apr 10, 12:24 AM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 36 min |
| Apr 10, 3:48 AM EDT | Dense Fog Advisory | RAH | Forsyth, Granville, Guilford, Halifax, Person, Vance and 1 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.